MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. 3MM X 25MM SST HALF PIN; PIN, FIXATION, THREADED

SMITH AND NEPHEW, INC. 3MM X 25MM SST HALF PIN; PIN, FIXATION, THREADED
Catalog Number 71063251
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a malfunction in which surgeon was performing a rt tkr using brainlab, implants were implanted and whilst removing the 3.0mm brainlab tibial pin it snapped at the threaded junction.The surgeon was able to successfully remove the pin and no harm to the patient was caused.Minor delay was reported.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.Credit cannot be issued for this device.

Brand Name
3MM X 25MM SST HALF PIN
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7912639
Report Number1020279-2018-01933
Device Sequence Number2063884
Product Code JDW
UDI-Device Identifier03596010487063
UDI-Public03596010487063
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K944143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71063251
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer08/31/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date11/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1